Thunderstorm Wind, Cheyenne
- When
- June 15, 5:30 PM MST
- Where
- Cheyenne County, Cheyenne Wells
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -102.350
Zero visibility in blowing dirt.
6 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 5:25 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT TUE JUN 15 2004 .DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && RJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1040 AM MDT (1140 AM CDT) TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN. SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY KANSAS TO CHEYENNE WELLS COLORADO LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MDT TUE JUN 15 2004 COZ090>092-160300- CHEYENNE CO-KIT CARSON-YUMA- 132 PM MDT TUE JUN 15 2004 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL COLORADO UNTIL 9 PM MDT. THE FOLLOWING COUNTIES ARE IN THE WATCH...YUMA...KIT CARSON ...AND CHEYENNE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 2.5 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED... TAKE ACTION IMMEDIATELY. BULLER
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
06/14/2004 58 MPH CHEYENNE KS PUBLIC
1026 PM TSTM WND GST SHARON SPRINGS 38.89N 101.75W
06/14/2004 60 MPH WALLACE KS TRAINED SPOTTER
1030 PM HAIL 9 S ATWOOD 39.68N 101.04W
06/14/2004 0.75 INCH RAWLINS KS PUBLIC
1130 PM TSTM WND DMG 1 E HOXIE 39.36N 100.42W
06/14/2004 SHERIDAN KS LAW ENFORCEMENT
POWER POLE DOWN
1130 PM TSTM WND DMG 2 W HOXIE 39.36N 100.48W
06/14/2004 SHERIDAN KS LAW ENFORCEMENT
POWER POLES DOWN...POWERLINES ON HIGHWAY...LARGE STORAGE
BUILDING DESTROYED
1138 PM HAIL TRIBUNE 38.47N 101.75W
06/14/2004 0.75 INCH GREELEY KS LAW ENFORCEMENT
1159 PM TSTM WND GST HOXIE 39.36N 100.44W
06/14/2004 62 MPH SHERIDAN KS MESONET
1200 AM TSTM WND DMG 11 SW HOXIE 39.24N 100.58W
06/15/2004 SHERIDAN KS PUBLIC
THREE GRAIN BINS DAMAGED...IRRIGATION SYSTEM TURNED
OVER...APPROXIMATELY 100,000 DOLLAR DAMAGE
1200 AM TSTM WND DMG HOXIE 39.36N 100.44W
06/15/2004 SHERIDAN KS TRAINED SPOTTER
POWER LINES DOWN. TREES DOWN. METAL SHED DESTROYED.
1200 AM TSTM WND GST HOXIE 39.36N 100.44W
06/15/2004 74 MPH SHERIDAN KS TRAINED SPOTTER
1245 AM TSTM WND DMG 5 E ANGELUS 39.19N 100.60W
06/15/2004 SHERIDAN KS PUBLIC
IRRIGATION PIVOT TURNED OVER...GRAIN BINS DAMAGED.
0100 AM HAIL 9 SE GOVE 38.87N 100.37W
06/15/2004 0.75 INCH GOVE KS PUBLIC
&&
DN/JDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT TUE JUN 15 2004 KSZ001>004-013>016-027>029-041-042-NEZ079>081-160500- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON- RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA- 547 PM MDT (647 PM CDT) TUE JUN 15 2004 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT). THE FOLLOWING COUNTIES ARE IN THE WATCH...IN KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS... SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY AND WICHITA. IN NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 2 INCHES IN DIAMETER AND THUNDERSTORM WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED... TAKE ACTION IMMEDIATELY. RJC
The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
6 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Zero visibility in blowing dirt.
Trees and large limbs down. Shingles blown off roofs, power out for 2 hours.
Power outage, small hail and 1.60 inches of rain with minor flooding.
Large limbs down and power poles snapped.
Tornado on the ground for 2-3 minutes. No known damage. tornado close to intersection of CR54 and CR Z.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404583, 5404584, 5404585, 5404586, 5404587, 5404588, 5404589, 5404590, 5404591.